Jump to content

Mestinon


suziebear
 Share

Recommended Posts

Hi everyone,

I have been given Mestinon 60mg twice a day to try for my POTS after florinef failed.

My main problem is the dizziness, tachy and shaky feelings.

I took the first tablet and I do think it helped with the dizziness a bit. It did however cause a little muscle twitching (my eyelids) shortness of breath and excess saliva. Also a bit of pins and needles in my hands / feet but I do get this on and off anyway. I also think it helped a little with my vission.

I spoke with my neurologist who told me to cut it down to 30mg twice a day. I have done this but don't seem to get the relief I did with tht 60mg and no side effects.

I do today though have a really sore throat and a burning liquod feeling in my throat (yes a very hard one to explain). I don't know if this is just the start of the flu or mestinon related.

Can anyone who has tried this med at any stage in the past please share you experiences with me. Good or bad. I am desperate. I need a med to help me as my poor kids are the ones missing out while I try and get well enough to function. My body never does well on meds so I am really desperate to try something and would appreciate you all sharing your stories and experiences with me. Or if you have any advice for me on my situation or meds, please share.

Thanks so much for all your help.

Suzie

Link to comment
Share on other sites

I've been on Mestinon since February (along with five other POTS meds now). I started out at 30mg x2, then increased it to 60mg x2, then 60mg x3 and finally back down to 60mg x2 because it was making me too nauseous taking it 3 times a day.

The distinct advantage of Mestinon is that it boosts blood pressure specifically when standing, but not while lying down. It definitely makes me produce excess saliva and causes strange muscle twitches, along with some tingles (nothing compared to the chills from Midodrine though), and it does help my headaches and tachy, but not my dizziness (odd). The worst side effect for me is the near-constant light nausea, but worse are the stomach cramps when I stand for too long.

I'd agree you should begin at 30mg x2 for at least a week or two (some will say a month or two) before increasing to 60mg.

I hope it works for you.

Link to comment
Share on other sites

I just started...taking 15mg 2x's a day right now. I have noticed an improvement on my ability to be upright. I don't get that winded out of breath feeling as much now. I'm trying to decided if I want to increase to 30mgs or stay at 15 for now. The good thing is I haven't had any of the GI issues or nausea...probably b/c of the low dose.

Maybe go back to the beginning with it and start at 30mg once a day...then increase to twice a day etc. Again, I'm just starting out on it so not much insight to offer. I know there have been previous threads...have you tried a search on Mestinon?

Keep us posted! :P

Link to comment
Share on other sites

The pharmacy accidentally put me on 150 mg when the liquid said 2 and a 1/2 tsps on the box. I felt like I was dying. I ended up in the ER with a near bowel obstruction and they didn't figure it out till I got home and was starring at the box it came in and noticed it said one tsp = 60 mg. Then I called the drugstore and he said get to the nearest hospital asap.

Lesson learned, always check what they give you is what you are prescribed. It took a long time for my body to adjust to coming off that large amount to to the correct amount. I'm now on 60 mg 60mg 30mg. morning, noon, and early evening. When I first started it my IBS was out of control and I honestly thought that was why this was called POTS. As time 2 3/4 years has gone by I still need to know where every bathroom in town is and The liquid form is easier than the pill form as when you break the pills them crumble and they are wasted. I still need to be able to get both forms of the med as sometime you can't bring liquids places. I pay the price if I eat too much and have just take the med. the nausea is brutal....

It is hard to breathe just from the pots in general, I'm thinking it's all the gatorade and trying to go more with salt water and less gatorade or sip it and not down it.

I hope that was helpful.

Hang in there.

xxx's

bellamia~*

Link to comment
Share on other sites

Hi Suzie

I have been on Mestinon for a few years now. I take 180mg Timespan once a day in the morning. I can not recall how I felt in the beginning but I do know when I was off of it for a few months I relapsed...ugh! Mestinon helps with my dizziness and keeps my blood pressure stable. I hope you find symptom relief as well with the Mestinon :(

Link to comment
Share on other sites

My only recommendation is to always take mestinon with food and I don't just mean a cracker or small bite of food. I have found that unless I eat something substantial with my pill, I will get awful cramps and gi trouble. One day it was so bad I was sure I had food poisioning.

I do get times where I have excess salivation and also occasional muscle cramping/twitching (but I get those anyway from my fibromyalgia) but its not too bad.

One good thing is that my droopy eyelid (that noone has really ever explained the cause of) is no longer drooping on mestinon.

Link to comment
Share on other sites

My only recommendation is to always take mestinon with food and I don't just mean a cracker or small bite of food. I have found that unless I eat something substantial with my pill, I will get awful cramps and gi trouble. One day it was so bad I was sure I had food poisioning.

I do get times where I have excess salivation and also occasional muscle cramping/twitching (but I get those anyway from my fibromyalgia) but its not too bad.

One good thing is that my droopy eyelid (that noone has really ever explained the cause of) is no longer drooping on mestinon.

Same thing with me and the eye....

Link to comment
Share on other sites

I was on mestinon and eventually titrated up to the 180mg timespan dose, but unfortunately severe GI complications forced me to stop taking in. I noticed a lot of improvement at first, but eventually ended up hospitalized due to the GI issues, just couldn't tolerate the med long-term. But my GI issues have always been fairly severe, so I hope you have better luck!

Sandy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...